Discussions By Condition: I cannot get a diagnosis.

Laryngitis with skin lesion

Posted In: I cannot get a diagnosis. 1 Replies
  • Posted By: Anonymous
  • March 12, 2008
  • 10:51 AM

I have had a sore throat for some days which progressed to severe pain while swallowing. I saw a doctor and he diagnosed it as Laryngitis , and even he was unsure why it hurt so much. I was put on a course of penicillin antibiotics and advised voice rest and anti-inflammatory drugs. The throat never got better, my whole throat got inflammed and swollen. And it progressed to severe lung infection-bronchitis with cough and fever. Also skin lesions have started appearing on my upper leg, patchy dark brown lesions-dry and non flaky lesions. Now I am really worried, do I have some kind of underlying disease.
I also have had alopecia areata since 1,5 yrs with round patchy hair loss on the head and parts of face. Does that have any connection to all the above symptoms. Can someone help me to get the proper diagnosis?

Reply Flag this Discussion

1 Replies:

  • I think you need to go back to the doctor. I typed in "sore throat, skin lesions, alopecia" and got some bad answers. Secondary syphilis, cutaneous diptheria, psoriasis, herpes, various fungi and mycobacteria etc. Look up skin rash in dermatology web sites (with pictures) and try to identify your lesions. Get some blood work done for STD's and AIDS. Sorry to be so negative. Did the doc do a throat culture for strep? Did your throat look inflamed or red, or just the larynx. Did you have a fever?
    rad-skw 1,605 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?